EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 2.5F / 2.5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-45-2525 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Unstable (1667); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Discomfort (2330); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
01/17/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant devices (4617497) 200-02-32 - three peg patella 32mm (4660014) 02-010-01-0225 - logic femoral ps cem left sz 2.5 (4723484) 02-012-45-2525 - lgc tibial fit tray cem sz 2.5f / 2.5t.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
Event or Problem Description
It was reported via legal documentation that approximately 70 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear significant pain, swelling, depression, difficulty sleeping, scarring, significant weight loss, inability to stand/walk for extended periods or lengths, and reduced mobility.During plaintiff¿s revision surgery, surgeons noted numerous obvious bony defects on the femur and tibia caused by the defective optetrak knee system having been implanted in plaintiff.94.Plaintiff¿s surgeons also observed and noted that plaintiff¿s patella had experienced significant osteolysis (bone loss), to the extent that at the time of plaintiff¿s revision surgery, plaintiff¿s ¿patella was too thin to accept a new patellar component.¿6 the degeneration of plaintiff¿s patella occurred subsequent to the initial tkr wherein defendants¿ optetrak device was implanted.Plaintiff¿s surgeons also noted posterior and distal defects on plaintiff¿s tibia which were not present or observed prior to defendants¿ optetrak knee replacement system being implanted.All of the aforementioned issues observed by plaintiff¿s surgeons during the revision surgery on january 17, 2023 (i.E.Loose components, bone defects, bone loss/osteolysis) were, upon information and belief, directly and proximately caused by premature polyethylene wear and material defects and/or premature failure of the optetrak components manufactured by defendant.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
Additional Manufacturer Narrative
1038671-2024-04540, 1038671-2024-02587, 1038671-2024-02586 this follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-04540, 1038671-2024-02587, 1038671-2024-02586.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, tibial loosening, femoral loosening, instability, and loss of range of motion, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.